Louisiana, 2012Tornado and Flash Flooding in Louisiana, March 11 to 19, 2012
March 11 to 19, 2012 · NWS LCH · 14 events in 7 counties and zones
A weak frontal boundary entered Louisiana on the 11th and slowly moved into deep south central Louisiana during the early morning hours of the 12th. The boundary very slowly lifted back north by sunrise on the 12th and then thunderstorms kept back-building over Acadiana through late morning to around noon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $169 million
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak frontal boundary entered Louisiana on the 11th and slowly moved into deep south central Louisiana during the early morning hours of the 12th. The boundary very slowly lifted back north by sunrise on the 12th and then thunderstorms kept back-building over Acadiana through late morning to around noon. High water levels took multiple days to recede.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 11, 5:54 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 11, 5:54 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
654 PM CDT SUN MAR 11 2012
.UPDATE...PER COORD WITH SPC...TOR WATCH 71 WILL BE ALLOWED TO
EXPIRE AT 7 PM, REPLACED BY TOR WATCH 72 VALID UNTIL 2 AM. THIS
NEW WATCH INCLUDES RAPIDES, AVOYELLES, ALLEN, AND EVANGELINE
PARISHES. THE BAND OF STRONG THUNDERSTORMS SHOULD CLEAR VERNON AND
BEAUREGARD PARISHES SHORTLY. ZONE UPDATE TO FOLLOW.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 622 PM CDT SUN MAR 11 2012/
AVIATION...
LINE OF THUNDERSTORMS EXTENDS FROM BEAUREGARD/RAPIDES PARISHES SOUTH
IN CAMERON PARISH AND OUT INTO THE GULF. LARGE RAIN SHIELD RUNS
OUT AHEAD OF THE LINE AND HAVE PUT STORMS INTO TAFS ACRS SOUTH
CNTRL LA. STORMS HAVE ENDED FOR SE TX ALTHOUGH CLOUDS TO HOLD IN
THROUGH THE OVERNIGHT HOURS...THIS IS REFLECTED IN ALL TAFS.
LOOKING AT MVFR/IFR THRU MIDNIGHT AND LIFR/IFR THRU SUNRISE.
PREV DISCUSSION... /ISSUED 318 PM CDT SUN MAR 11 2012/
DISCUSSION...
SURFACE LOW PRESSURE IS LOCATED NORTH OF THE LAKES AREA THIS
AFTERNOON MOVING OFF TO THE NORTHEAST. TIGHT PRESSURE GRADIENT
FROM THIS FEATURE IS ALLOWING FOR STRONG SURFACE WINDS OUT OF THE
SOUTH AND SOUTHEAST. SUSTAINED WINDS ALONG AND SOUTH OF THE I-10
CORRIDOR ARE BETWEEN 20 AND 25 MPH WITH GUSTS TO 35 MPH.
THEREFORE...A WIND ADVISORY FOR GRADIENT WINDS WILL BE IN EFFECT
FOR THESE AREAS FOR THE REMAINDER OF THE AFTERNOON.
THE STRONG SOUTHERLY WINDS ARE HELPING TO BRING IN A VERY WARM AND
MOIST ATMOSPHERE FOR THIS TIME OF YEAR. DEWPOINT READINGS ARE IN
THE MID TO UPPER 60S WITH PRECIPITABLE WATER VALUES ABOVE 1.5
INCHES. THE UPPER LEVEL LOW THAT HAD BEEN PARKED OVER THE
SOUTHWEST U.S. IS ON THE MOVE AND HAS BEEN QUICKLY RELOCATED TO
KANSAS. A SHORT WAVE AND UPPER LEVEL JET STREAK IS ROTATING AROUND
THIS FEATURE AND INTO EAST TEXAS. THE INTERACTION WITH THIS
FEATURE AND THE WARM AND MOIST AIRMASS HAS ALLOWED NUMEROUS
SHOWERS WITH EMBEDDED STRONG THUNDERSTORMS TO DEVELOP OVER
SOUTHEAST TEXAS AND PUSH ACROSS THE SABINE RIVER INTO WEST CENTRAL
LOUISIANA. REALLY STRONG LOW LEVEL SHEAR IS OCCURRING ACROSS THE
REGION TO GO WITH JUST ENOUGH INSTABILITY TO PROVIDE THE POTENTIAL
FOR SOME SURFACE BASED ROTATING CELLS THAT MAY PRODUCE ISOLATED
WIND DAMAGE. THEREFORE...A TORNADO WATCH WILL REMAIN IN EFFECT FOR
AREAS ROUGHLY WEST OF AN ALEXANDRIA TO CAMERON LINE THROUGH 7 PM.
ALSO...SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE
STRONGER STORMS...AS STRONG LEVEL UPDRAFTS AND UPPER LEVEL DIVERGENCE
WILL COMBINE WITH THE HIGH MOISTURE CONTENT TO PRODUCE EFFICIENT
PRECIPITATION PRODUCERS. THE PROGRESSION OF THE SHORT WAVE
HOWEVER...SHOULD LIMIT EXCESSIVE RAINFALL AMOUNTS.
THE SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO DECREASE FROM WEST
TO EAST DURING THE EVENING HOURS AS DRY SLOT SEEN ON WATER VAPOR
IMAGERY BEHIND THE SHORT WAVE WILL BEGIN TO MOVE ACROSS THE
FORECAST AREA.
UPPER LEVEL LOW WILL CONTINUE TO LIFT OFF TO THE NORTHEAST ON
MONDAY...WITH TAIL END OF UPPER LEVEL TROF HANGING OVER THE
EASTERN PORTIONS OF THE FORECAST AREA. THIS MAY BE ENOUGH TO
PRODUCE SOME SCATTERED SHOWERS AND THUNDERSTORMS WITH DAYTIME
HEATING...MAINLY EAST OF LAFAYETTE.
REMAINDER OF THE WEEK LOOKS SIMILAR TO A WARM SEASON SET-UP.
SURFACE AND UPPER LEVEL RIDGING WILL BECOME DOMINANT OVER THE
SOUTHEAST U.S. THIS WILL PROVIDE THE FORECAST AREA WITH A
PREVAILING SOUTH FLOW OFF THE GULF WITH WARM AND HUMID CONDITIONS.
WITH DAYTIME HEATING...AN ISOLATED SHOWER OR THUNDERSTORM CAN NOT
BE RULED OUT EACH AFTERNOON.
RUA
MARINE...
MODERATE TO STRONG SOUTHERLY WINDS WILL BEGIN TO DECREASE THIS
EVENING AS A SURFACE LOW MOVES OFF TO THE NORTHEAST RELAXING THE
PRESSURE GRADIENT. SMALL CRAFT EXERCISE CAUTION WILL CONTINUE FOR
THE REMAINDER OF THE AFTERNOON. A LIGHT TO MODERATE SOUTHERLY FLOW
WILL PREVAIL FOR THE UP-COMING WEEK...AS SURFACE HIGH PRESSURE
WILL RIDGE ACROSS THE NORTHERN GULF FROM THE SOUTHEAST U.S.
THE MAJORITY OF THE SHOWERS AND THUNDERSTORMS WILL COME TO END
THIS EVENING AS AN UPPER LEVEL DISTURBANCE LIFTS OFF TO THE
NORTHEAST OF THE REGION.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 64 79 64 78 64 / 30 20 10 20 10
KBPT 64 78 65 78 66 / 30 20 10 20 10
KAEX 63 79 62 78 63 / 50 30 10 20 10
KLFT 65 80 63 78 64 / 50 30 10 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...CALCASIEU...EAST CAMERON...IBERIA...
JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
UPPER ST. MARTIN...VERMILION...WEST CAMERON.
TX...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: JEFFERSON...ORANGE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM
INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS
FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM.
&&Hazardous weather outlook, Mar 11, 5:07 AM CST, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
607 AM CDT SUN MAR 11 2012
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
121100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
607 AM CDT SUN MAR 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO AFFECT THE
OUTLOOK AREA TODAY AND TONIGHT...WITH THE GREATEST COVERAGE
EXPECTED ACROSS EAST TEXAS...WESTERN LOUISIANA...AND INTO PARTS OF
CENTRAL LOUISIANA.
THE STORM PREDICTION CENTER HAS INDICATED THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS. THIS RISK IS CONDITIONAL...HOWEVER...AS
OVERALL THUNDERSTORM ACTIVITY IS EXPECTED TO BE LIMITED BY POOR
INSTABILITY. NONETHELESS...ATMOSPHERIC WIND PROFILES ARE FORECAST
TO BE SUPPORTIVE OF TORNADOES AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ELEVATED SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE INTO
MONDAY...BUT DECREASE TO A DAILY DAYTIME SLIGHT CHANCE THEREAFTER.
NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
GMZ430-432-435-450-452-455-470-472-475-121100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
607 AM CDT SUN MAR 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
MODEST SOUTHEAST WINDS ARE EXPECTED TO CONTINUE INTO THE AFTERNOON
HOURS. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE GULF WATERS
AND COASTAL LAKES AND BAYS. OTHERWISE...SHOWERS AND ISOLATED
THUNDERSTORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA TODAY AND
TONIGHT...WITH THE GREATEST COVERAGE EXPECTED ACROSS EAST
TEXAS...WESTERN LOUISIANA...AND INTO PARTS OF CENTRAL LOUISIANA.
THE PROBABILITY OF SEVERE THUNDERSTORMS IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE AFFECTING THE
GULF WATERS ON MONDAY. NO SEVERE THUNDERSTORMS ARE EXPECTED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
MARINE INTERESTS ARE ENCOURAGED TO HEED ADVISORIES AND HEADLINES...AND
BE ALERT FOR THUNDERSTORM ACTIVITY THE NEXT COUPLE OF DAYS.
13
In the hours before
Special weather statement, Mar 11, 4:29 PM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 PM CDT SUN MAR 11 2012
LAZ030-041-112330-
BEAUREGARD LA-CALCASIEU LA-
529 PM CDT SUN MAR 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU PARISHES
UNTIL 630 PM CDT...
AT 523 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...NEAR FIELDS...OR ABOUT 2 MILES EAST OF
FIELDS...MOVING NORTHEAST AT 45 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
SINGER...MERRYVILLE AND RAGLEY BY 540 PM...
LONGVILLE BY 545 PM...
TULLA BY 550 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM SUNDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3080 9314 3040 9317 3031 9353 3030 9372
3050 9365 3080 9355
K. KUYPERSpecial weather statement, Mar 11, 5:41 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
641 PM CDT SUN MAR 11 2012
LAZ027-028-120045-
RAPIDES LA-VERNON LA-
641 PM CDT SUN MAR 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND VERNON PARISHES UNTIL
745 PM CDT...
AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...10 MILES SOUTHEAST OF SLAGLE...OR
ABOUT 6 MILES SOUTHWEST OF LACAMP...MOVING EAST AT 20 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
LACAMP BY 645 PM...
LEANDER...CLIFTON AND FLATWOODS BY 700 PM...
SIEPER BY 705 PM...
HINESTON BY 710 PM...
HINESTON BY 715 PM...
OTIS AND LENA BY 720 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM SUNDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3150 9271 3150 9268 3146 9270 3144 9268
3140 9267 3140 9262 3142 9252 3090 9252
3089 9309 3133 9301 3135 9295 3137 9295
3137 9292 3139 9292 3152 9272
K. KUYPEREvent by event
4 flash flood, 4 flood, 3 thunderstorm wind, 1 heavy rain, 1 hail, 1 tornado. Local standard time, as filed.
Heavy Rain, Rapides
- When
- March 11, 7:00 PM CST to March 15, 11:00 PM CST
- Where
- Rapides County, Glenmora to 0.63 mi E of (Esf)esler Arpt Alxn
- Reported by
- Newspaper
- Coordinates
- 30.970, -92.580
Heavy rain during the evening of the 11th resulted in multiple road closures for up to 4 days. Roads were first reported closed around the Glenmora area on the 11th and some roads were still affected near Esler Regional Airport on the 15th.
Thunderstorm Wind, Cameron
- When
- March 11, 7:29 PM CST
- Where
- Cameron County, 1.52 mi S of Grand Lake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 30.048, -93.276
A flatbed trailor was flipped over and doors on a tool shed were blown out with a passing line of storms.
Thunderstorm Wind, Rapides
- When
- March 11, 7:36 PM CST
- Where
- Rapides County, 2.39 mi NNW of Forest Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.080, -92.570
The sheriff’s department reported a tree down on Highway 112 in the Forest Hill area from a passing storm.
Thunderstorm Wind, Jefferson Davis
- When
- March 11, 9:35 PM CST
- Where
- Jefferson Davis County, 0.6 mi E of Jennings
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.220, -92.660
A spotter visiting the area from Tennessee reported winds gusts 50 to 60 mph. This was associated with the same storm that produced a tornado near by.
Hail, Jefferson Davis
- When
- March 11, 9:35 PM CST
- Where
- Jefferson Davis County, Jennings
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.220, -92.670
Tornado, Acadia
- When
- March 11, 10:02 PM CST to 10:04 PM CST
- Where
- Acadia County, 2.98 mi W of Evangeline to 1.56 mi WNW of Evangeline
- Rating
- EF1
- Path length
- 1.62 mi
- Path width
- 20 yd
- Property damage
- $80,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.270, -92.620
A tornado touched down near the Jeff Davis - Acadia Parish line, a few miles north of I-10. The most significant damage occurred near the intersection of Riverside and Simeo Roads, where several hardwood trees were uprooted, several pine trees were snapped, and one home received minor roof damage. An open air barn had one wall blown out, and an unsecured storage building was flipped and destroyed.
Flash Flood, Lafayette
- When
- March 12, 10:08 AM CST to 7:00 PM CST
- Where
- Lafayette County, 6.16 mi N of Carencro to 10.42 mi NW of Vatican
- Cause
- Heavy Rain
- Property damage
- $164 million
- Reported by
- NWS Storm Survey
- Coordinates
- 30.409, -92.056
A boundary pushed to the coast of Louisiana during March 11th and then slowly lifted into Acadiana and stalled through much of 12th. Storms kept redeveloping over the area north of interstate 10 with some locations receiving more than one foot of rain during the 12th. Flash Flooding was reported across multiple parishes, but were most notable across southern portions of Saint Landry, northern sections of Lafayette, and northwest sections of Saint Martin parishes. Flood levels reached record levels along Bayou Vermilion during the event in Carencro.
The event flooded 690 homes which affected around 2,000 residents in the Carencro area. 77 rescues were made. Many roads were also closed including Interstate 49 from Sunset to Highway 190. A river gauge along Bayou Vermilion between Carencro and Arnaudville recorded 14.61 inches during the event with radar estimates between 14 and 16 inches which resulted in a record crest of 22.5 feet, 1 foot over the previous record.
Flash Flood, St. Landry
- When
- March 12, 10:49 AM CST to 7:00 PM CST
- Where
- St. Landry County, 0.94 mi SW of Grand Coteau to 1.49 mi NW of Peach Bloom
- Cause
- Heavy Rain
- Property damage
- $3.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 30.409, -92.059
A boundary pushed to the coast of Louisiana during March 11th and then slowly lifted into Acadiana and stalled through much of 12th. Storms kept redeveloping over the area north of interstate 10 with some locations receiving more than one foot of rain during the 12th. Flash Flooding was reported across multiple parishes, but were most notable across southern portions of Saint Landry, northern sections of Lafayette, and northwest sections of Saint Martin parishes. Flood levels reached record levels along Bayou Vermilion during the event in Carencro.
151 homes were flooded in southern sections of Saint Landry Parish with 35 people being rescued and another dozen evacuated during the event. Many roads were closed as well with Interstate 49 closed from Sunset to Highway 190. A river gauge along Bayou Vermilion between Carencro and Arnaudville recorded 14.61 inches during the event with radar estimates between 14 and 16 inches which resulted in a record crest of 22.5 feet, 1 foot over the previous record.
Flash Flood, St. Martin
- When
- March 12, 12:05 PM CST to 7:00 PM CST
- Where
- St. Martin County, Cecelia to 2.22 mi WNW of Anse la Butte
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 30.330, -91.850
A boundary pushed to the coast of Louisiana during March 11th and then slowly lifted into Acadiana and stalled through much of 12th. Storms kept redeveloping over the area north of interstate 10 with some locations receiving more than one foot of rain during the 12th. Flash Flooding was reported across multiple parishes, but were most notable across southern portions of Saint Landry, northern sections of Lafayette, and northwest sections of Saint Martin parishes. Flood levels reached record levels along Bayou Vermilion during the event in Carencro.
The event flooded 87 homes in Saint Martin Parish and flooded many roadways. A river gauge along Bayou Vermilion between Carencro and Arnaudville recorded 14.61 inches during the event with radar estimates between 14 and 16 inches which resulted in a record crest of 22.5 feet, 1 foot over the previous record.
Flash Flood, Acadia
- When
- March 12, 2:15 PM CST to 7:00 PM CST
- Where
- Acadia County, Church Pt to 2.33 mi E of Church Pt
- Cause
- Heavy Rain
- Property damage
- $450,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.400, -92.220
A boundary pushed to the coast of Louisiana during March 11th and then slowly lifted into Acadiana and stalled through much of 12th. Storms kept redeveloping over the area north of interstate 10 with some locations receiving more than one foot of rain during the 12th. Flash Flooding was reported across multiple parishes, but were most notable across parishes to the east of Acadia, however 47 houses were still flooded during the event and water was still in some homes the day after the heavy rain event in the Church Point area.
Flood, Acadia
- When
- March 12, 7:00 PM CST to March 19, 12:00 AM CST
- Where
- Acadia County, 0.71 mi ENE of Church Pt to 0.83 mi E of Church Pt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.405, -92.210
Heavy rain that fell across portions of Acadiana during the morning of the 12th slowly drained from the region over several days.
Flood, St. Martin
- When
- March 12, 7:00 PM CST to March 19, 12:00 AM CST
- Where
- St. Martin County, 0.37 mi WNW of Cecelia to 5.84 mi NW of Bushville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.333, -91.855
Heavy rain that fell across portions of Acadiana during the morning of the 12th slowly drained from the region over several days.
Flood, St. Landry
- When
- March 12, 7:00 PM CST to March 19, 12:00 AM CST
- Where
- St. Landry County, Arnaudville to 6.61 mi SW of Grand Coteau
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.400, -91.930
Heavy rain that fell across portions of Acadiana during the morning of the 12th slowly drained from the region over several days.
Flood, Lafayette
- When
- March 12, 7:00 PM CST to March 19, 12:00 AM CST
- Where
- Lafayette County, 0.68 mi NE of Mouton to 10.88 mi W of Mire
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.287, -92.022
Heavy rain that fell across portions of Acadiana during the morning of the 12th slowly drained from the region over several days.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Washington, March 11, 20122 injured · $100,000 · 1 event
- Tornado and Flash Flooding in Louisiana, March 11, 2012$143,000 · EF0 · 9 events
- Tornado and Flash Flooding in Texas, March 11, 2012$30,000 · EF0 · 4 events
- Flash Flood and Flood in Louisiana, March 11, 20122 injured · $10,000 · 53 kt wind · 6 events
- High Wind in Washington, March 11, 201252 kt wind · 6 events
- Heavy Snow in Washington, March 11 to 12, 20123 events
- High Wind in Oregon, March 11 to 12, 2012$10,000 · 76 kt wind · 3 events
- High Wind in Texas, March 11, 201254 kt wind · 2 events
- Flood in Wyoming, March 11 to 13, 20121 event
- High Wind in Washington, March 11 to 12, 201265 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 373162, 366126, 368790, 368789, 373492, 366416, 370774, 370776, 370850, 370857, 372909, 372910, 372911, 372912.